Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 27, 2006, 4:28 PM MDT for Bernalillo County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 4:28 PM MDT (22:28 UTC)
- Expired
- Jul 27, 2006, 5:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:35 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 27, 2:35 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT THU JUL 27 2006 .DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS NM...SO THIS WILL BE A RATHER SHORT AND SWEET AFD. AM CONCERNED ABOUT A COUPLE OF FEATURES ACROSS THE STATE ATTM. AN UPR LVL S/WV IS DROPPING SOUTH FROM CO INTO NRN NM. THIS IS ENHANCING THE PRECIP ACROSS THE NORTHERN HALF OF THE STATE...DUE TO BETTER DYNAMICS AND PERHAPS EVEN A SLIGHTLY COOLER POOL OF AIR ALOFT. WILL HAVE TO WATCH THIS WITH CARE...AS THIS WILL LIKELY RESULT IN THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AS THIS UPR LVL FEATURE CROSSES INTO THE STATE OVER THE NEXT FEW HOURS. VERY LIKELY THAT MANY THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES PER HOUR. THE OTHER FEATURE THAT IS WORTH NOTICING IS ANOTHER CYCLONIC ROTATION OVER SERN NM. THIS IS VERY EVIDENT IN THE RADAR PIX AND EVEN ON THE WTR VPR PIX. THIS WILL LIKELY ENHANCE RAINFALL ACROSS THE SOUTHEAST PLAINS AND SOUTHCENTRAL MOUNTAINS. AS A RESULT HAVE INCREASE POPS ACROSS THE SOUTHEAST AND ACROSS THE NORTHWEST. ELSEWHERE...HAVE LEFT POPS MOSTLY UNCHANGED FROM THIS MORNING/S FORECAST. BEYOND TODAY...TOMORROW WILL MOSTLY LIKELY BE ANOTHER VERY ACTIVE DAY WITH ABUNDANT MOISTURE REMAINING IN THE STATE. HAVE MENTIONED IN THE ZONES THE MENTION OF VERY HEAVY RAINFALL THROUGH FRIDAY NIGHT. FOR THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NM WILL CONTINUE TO RECYCLE THE MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 94 65 96 / 20 20 20 20 GALLUP.......................... 59 88 57 87 / 30 30 30 30 GRANTS.......................... 58 85 56 85 / 40 40 30 30 GLENWOOD........................ 61 89 61 90 / 40 60 40 30 CHAMA........................... 49 81 48 81 / 20 30 30 30 LOS ALAMOS...................... 55 82 53 85 / 40 40 30 20 RED RIVER....................... 44 73 44 74 / 30 30 30 20 TAOS............................ 51 79 50 84 / 30 30 30 20 SANTA FE........................ 56 81 54 85 / 40 60 30 20 SANTA FE AIRPORT................ 58 83 57 86 / 40 40 30 20 ESPANOLA........................ 57 85 55 88 / 40 30 30 20 ALBUQUERQUE HEIGHTS............. 67 85 66 89 / 40 40 40 20 ALBUQUERQUE VALLEY.............. 62 87 61 90 / 50 40 40 20 ALBUQUERQUE FOOTHILLS........... 65 84 63 87 / 50 40 30 20 ALBUQUERQUE WEST MESA........... 64 87 64 91 / 50 40 40 20 SOCORRO......................... 65 89 63 91 / 50 40 30 20 SANDIA PARK/CEDAR CREST......... 60 79 60 81 / 40 50 40 20 MORIARTY/ESTANCIA............... 56 85 55 86 / 40 40 30 20 CARRIZOZO....................... 61 89 60 89 / 50 50 40 20 RUIDOSO......................... 56 84 56 81 / 50 50 50 30 RATON........................... 54 81 53 84 / 20 20 20 10 LAS VEGAS....................... 53 79 51 83 / 40 40 30 20 ROY............................. 60 83 58 84 / 20 30 20 10 CLAYTON......................... 64 87 63 88 / 20 20 20 10 SANTA ROSA...................... 61 89 62 91 / 50 40 40 10 TUCUMCARI....................... 66 90 65 91 / 30 30 20 10 FORT SUMNER..................... 67 90 67 90 / 50 50 50 10 CLOVIS.......................... 67 90 67 90 / 30 30 30 10 PORTALES........................ 67 90 66 90 / 30 20 30 10 ROSWELL......................... 70 93 69 93 / 40 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 27, 6:00 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUL 27 2006 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... THUNDERSTORMS MAY PRODUCE HEAVY RAINS WHICH COULD LEAD TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY THUNDERSTORM RAINS MAY RESULT IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 27, 12:55 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1255 PM MDT THU JUL 27 2006 NMZ001-002-272000- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 1255 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORMS MOVING OUT OF COLORADO INTO NORTHWEST NEW MEXICO NEAR NAVAJO LAKE... A BAND OF STRONG THUNDERSTORMS THAT FORMED IN SOUTHWEST COLORADO WILL BE MOVING SOUTH INTO NORTHWEST NEW MEXICO OVER NAVAJO LAKE DURING EARLY AFTERNOON. OTHER STORMS CAPABLE OF COPIOUS SMALL HAIL AND HEAVY RAIN OF NEAR THREE QUARTER TO ONE INCH IN 30 MINUTES WILL FORMING NEAR AZTEC AND FARMINGTON THROUGH 2 PM. STAY ALERT TO A FIRST SERIES OF DANGEROUS LIGHTNING STRIKES AS STORMS DEVELOP NEARBY. SLOW MOVING STORMS WILL QUICKLY FILL SOME SAME ARROYOS AND ROAD DITCHES AND EITHER FLOOD ADVISORIES OR FLASH FLOOD WARNINGS MAY BE REQUIRED FOR PARTS OF NORTHWEST NEW MEXICO BEFORE 3 PM. 03
Special weather statement, Jul 27, 1:59 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 159 PM MDT THU JUL 27 2006 NMZ004-005-011-272100- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 159 PM MDT THU JUL 27 2006 ...LINE OF STRONG THUNDERSTORMS ALONG I-25 FROM LAS VEGAS TO GLORIETTA PASS... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH... HAIL UP TO ONE HALF INCH IN DIAMETER AND RAIN AT RATES MORE THAN ONE INCHH PER HOUR ON I-25 FROM LAS VEGAS THROUGH GLORIETTA PASS. THE LINE OF STRONG THUNDERSTORMS WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...LOS MONTOYAS...MINERAL HILL...MONTEZUMA...NORTH SAN YSIDRO AND OJITOS FRIOS. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.
Special weather statement, Jul 27, 1:59 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 159 PM MDT THU JUL 27 2006 CORRECTED TYPO NMZ004-005-011-272100- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 159 PM MDT THU JUL 27 2006 ...LINE OF STRONG THUNDERSTORMS ALONG I-25 FROM LAS VEGAS TO GLORIETTA PASS... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH... HAIL UP TO ONE HALF INCH IN DIAMETER AND RAIN AT RATES MORE THAN ONE INCH PER HOUR ON I-25 FROM LAS VEGAS THROUGH GLORIETTA PASS. THE LINE OF STRONG THUNDERSTORMS WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...LOS MONTOYAS...MINERAL HILL...MONTEZUMA...NORTH SAN YSIDRO AND OJITOS FRIOS. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 44
Special weather statement, Jul 27, 2:08 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 208 PM MDT THU JUL 27 2006 NMZ001-002-008-009-272115- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- WEST CENTRAL MOUNTAINS- 208 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WITH LOCAL HEAVY RAIN AND SMALL HAIL ACROSS NORTHWEST AND WESTERN NEW MEXICO THIS AFTERNOON... ISOLATED BUT STRONG THUNDERSTORMS CAPABLE OF HEAVY RAIN AND BURSTS OF HAIL WILL BE LOCATED OVER NORTHWEST NEW MEXICO NEAR FARMINGTON AND NORTHEAST SAN JUAN COUNTY THROUGH 3 PM. OTHER HEAVY RAIN STORMS WILL BE LOCATED MAINLY SOUTH OF INTERSTATE 40 FROM NEAR GALLUP SOUTHEAST OVER THE ZUNI MOUNTAINS TO NEAR GRANTS AND THEN SOUTH OVER THE EL MALPAIS NATIONAL MONUMENT AND THE ACOMA RESERVATION. OTHER DEVELOPING STORMS ARE EXPECTED BETWEEN CUBA AND CHAMA THROUGHOUT MID AFTERNOON. STAY ALERT FOR BURSTS OF FREQUENT AND INTENSE LIGHTNING AS STORMS DEVELOP NEARBY FOLLOWED WITH ABOUT 20 TO 30 MINUTES OF HEAVY RAIN WHICH MAY BRIEF FLOOD SMALL ARROYOS AND ROAD DITCHES. PERIODS OF SMALL BUT COPIOUS AMOUNTS OF HAIL WILL BE POSSIBLE. 03
Special weather statement, Jul 27, 3:32 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT THU JUL 27 2006 NMZ011-272215- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 332 PM MDT THU JUL 27 2006 ...STRONG THUNDERSTORM MOVING OVER I-40 IN NORTHEAST TORRANCE COUNTY... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN AN HOUR AND HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES EAST OF CLINES CORNERS. MOVEMENT WAS SOUTHEAST AT 10 MPH. ARROYOS AND LOW WATER CROSSINGS WILL QUICKLY FILL TO DANGEROUS LEVELS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN TORRANCE COUNTY. 44
Special weather statement, Jul 27, 4:28 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 PM MDT THU JUL 27 2006 NMZ002-003-009-010-272300- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 428 PM MDT THU JUL 27 2006 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO RIO RANCHO AND ALBUQUERQUE... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORMS IN SOUTHERN SANDOVAL COUNTY MOVING TOWARD RIO RANCHO AND ALBUQUERQUE. FROM 430 PM UNTIL AT LEAST 530 PM THESE THUNDERSTORMS WILL MOVE THROUGH THE METRO AREA WITH WINDS UP TO 50 MPH...MORE THAN ONE INCH OF RAIN IN LESS THAN ONE HOUR AND HAIL UP TO ONE HALF INCH IN DIAMETER. ARROYOS AND LOW WATER CROSSINGS WILL QUICKLY FILL TO DANGEROUS LEVELS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...ALGODONES... CARNUEL...CORRALES...LOS RANCHOS DE ALBUQUERQUE AND NORTH VALLEY. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 60 min |
| Jul 27, 2:20 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 55 min |
| Jul 27, 3:11 PM MDT | Flash Flood Warning | ABQ | San Miguel | 64 min |
| Jul 27, 4:40 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.